Panic Attacks and Anxiety after Depo Shot

Posted by meowrightmeow @meowrightmeow, Aug 11, 2018

I have been suffering from anxiety for quite some time. I went in to see a dr for it July 18 and they were more interested in giving me birth control than controlling the anxiety. I was put on the depo shot and now I feel like I’m losing my mind! Constant anxiety no matter what, random panic attacks. I got some help recently and was put on Clonazepam .25 twice a day and Prozac. I am taking the clonazepam twice a day and I don’t think it’s strong enough. The anxiety tends to break though. I have Ativan as well and that’s what I was using before for the panic attacks. 1mg I often cut in half. The dr did say I could use them together if I really needed to but I’m afraid to. Anyone else have similar troubles?

I have been on Prozac, Clonazepam and Ativan for a long time with no problem. I do not know how the depo shot figures into
the mix but I am wishing you luck with it all.
Ainsleigh

@ainsleigh so you have taken the medications overlapping? Thank you very much!

Hi, @meowrightmeow — I wanted to add my welcome to Mayo Clinic Connect to @ainsleigh's. I also wondered how things are going with the anxiety that evolved to constant anxiety after your medroxyprogesterone (Depo-Provera) shot?

Here is some Mayo Clinic information on the shot that might interest you: https://www.mayoclinic.org/tests-procedures/depo-provera/about/pac-20392204. If you look at the section entitled "Risks," you'll note one side effect similar to what you mentioned is nervousness.

What did you decide related to adding lorazepam (Ativan) to the fluoxetine (prozac) and clonazepam?

Hi I have question, I had unprotected sex 3 days ago and now I took plan B and at the same time first shot of depo given by my nurse today. The question is Can I get pregnant?

@sunandmoon1

Hi I have question, I had unprotected sex 3 days ago and now I took plan B and at the same time first shot of depo given by my nurse today. The question is Can I get pregnant?

Jump to this post

Hi, @sunandmoon1 – welcome to Mayo Clinic Connect, and I apologize for the delay in responding. I'm not a medical professional, so don't have an answer for you. However, you may want to check out these links on the shot:

– From Mayo Clinic, https://www.mayoclinic.org/tests-procedures/depo-provera/about/pac-20392204

– From the NIH, https://www.ncbi.nlm.nih.gov/pubmedhealth/PMHT0011058/?report=details

Here is some information you might also be interested in on Plan B One-Step morning-after pill: https://www.mayoclinic.org/tests-procedures/morning-after-pill/multimedia/plan-b-one-step/img-20007562.

I'm hoping that @meowrightmeow @ainsleigh @lisa3183 @lmkeller @manduwok @marvelousme5, who have mentioned these birth control methods, may have some insights to share on the unprotected sex, then Plan B and first shot of medroxyprogesterone (Depo-Provera) and the question of potential pregnancy. @gailb may also have some thoughts.

Wondering what your doctor may have said about your pregnancy potential when you were in for the medroxyprogesterone (Depo-Provera) shot and Plan B?

I've been on Depo for almost 3 months my 2nd shot is Feb 1st 2019 and I feel terrible I've had 2 anxiety attacks I wanna get off of it but I'm scared my anxiety is gonna get worse or if I will still have this side effect I need help

After the 4days of rain you would think that in sunshine and temperature back in the 70's Id feel good I'm hurting all over I can't concentrate on anything Ive tried to do Tai Chi but can't I feel as stiff as a board also ,known of my tool box stuff helps ,hope I feel better tomorrow.Don't know if its just weather or what Sorry to complain so much

@sabrinaperuz08 Do you think the DEpo is causing you anxiety. is making it worse? @ lioness Rain always makes me hurt really bad. Cold weather makes it worse

Liked by lioness

@catcatanzaro60 Its 1:30 here now feel better except for arthritis in hands thats the worse I ever felt Weather changes always does it that was bad Thanks for caring

@catcatanzaro60

@sabrinaperuz08 Do you think the DEpo is causing you anxiety. is making it worse? @ lioness Rain always makes me hurt really bad. Cold weather makes it worse

Jump to this post

Yes I do cuz when I took my first shot is when it's all started happening

@sabrinaperez08

Yes I do cuz when I took my first shot is when it's all started happening

Jump to this post

But now I wanna get off of it so I won't take my 2nd shot but I was reading other girls experiences and they said it was bad but I don't know if it's Bc they been on it for years cuz I heard your only supposed to take it for 1 or 2 years but I'm so scared to get off of it now @catcatanzaro60

@meowrightmeow are you still on the Depo shot? and did you only do one shot? If so how long did it last cuz I wanna get of mine but I'm scared Iys gonna last awhile

@sabrinaperez08

But now I wanna get off of it so I won't take my 2nd shot but I was reading other girls experiences and they said it was bad but I don't know if it's Bc they been on it for years cuz I heard your only supposed to take it for 1 or 2 years but I'm so scared to get off of it now @catcatanzaro60

Jump to this post

@sabrinaperez08, nervousness and depression are listed as side effects of medroxyprogesterone (Depo-Provera) shot. I highly recommend talking to your doctor about whether to continue or to consider another option of birth control. Are you still feeling anxious and suffering from panic attacks or have those feelings lessened since you had the shot?

@colleenyoung

@sabrinaperez08, nervousness and depression are listed as side effects of medroxyprogesterone (Depo-Provera) shot. I highly recommend talking to your doctor about whether to continue or to consider another option of birth control. Are you still feeling anxious and suffering from panic attacks or have those feelings lessened since you had the shot?

Jump to this post

@colleenyoung it's still the same I feel like its got worsen since my next due date is Feb 1st but it might be me who's making it worst by thinking about Alot but I get numb hands and arms then I feel dizzy and can't focus I'm 18 turning 19 in 3 days and I'm super scared I hate this feeling I just want it gone I want to switch to a non hormonal birth Control but I heard for that to happen I have to wait for the control to come out my system and Idk how ling thats gonna be cuz I read other girls experiences and they didn't get back to normal for about a year or more but I don't know if that's Bc they been on it for more then 2 years cuz I only been on my first shot for almost 3 months it's gonna be 3 months on Feb 1st

@sabrinaperez08 I too have been experiencing these symptoms, I have been on depo for a little over a year and although I do no take medicine for my anxiety I do feel super nervous and shaky. I wish there was something that could stop these feelings because they make me feel super anxious and scared and confused, my doctor just said if I feel worse to go see my regular doctor to get medicine, just know you are not alone, I was going to stop being on the shot but iwent back on because my partner and I were not really good at practicing safe sex so I decided to just go back.

Please login or register to post a reply.